Two days after the first COVID-19 vaccine was administered in the U.S. — to a healthcare workerin Long Island, New York — two healthcare workers in Alaska who received Pfizer’s COVID vaccine experienced allergic reactions. One of those, a woman with no prior history of allergies, suffered an anaphylactic reaction and spent at least two nights in the hospital.
The reactions, similar to those experienced on Dec. 8, shortly after rollout of the same Pfizervaccine in the UK, raise renewed concerns about the potential for life-threatening reactions to the vaccine.
Those concerns include the vaccine maker’s exclusion of people with severe allergies from the clinical trials, and the failure to pre-screen patients for polyethylene glycol (PEG), the compound suspected of triggering the reactions, before administering the vaccine.
An initial investigation into the allergic reactions experienced by the two UK healthcare workers identified PEG as the likely trigger for those anaphylactic reactions.
In September, Children’s Health Defense’s chairman and chief legal counsel, Robert F. Kennedy, Jr., warned the FDA about the potential for vaccines containing PEG — an ingredient used in the Pfizer and Moderna vaccines — to cause severe allergic reactions.